MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD 1552401
Health Effect - Clinical Code Death (1802)
Date of Event 09/22/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device is not available for return; therefore, an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.Taking into consideration the evaluation conducted and the details of the complaint, this investigation is assigned the most probable root cause of unknown.A complaint with a most probable root cause classification of unknown indicates that a device-related root cause does not apply.Despite numerous attempts to get more information on the cause of death, no new information has been received.Should additional information be obtained, the root cause of the complaint will be reviewed.
 
Event or Problem Description
Study (b)(4): the nexsite device was successfully placed on (b)(6) 2016.On (b)(6) 2016, the patient died at home.The cause of death is unknown at this time.
 
Additional Manufacturer Narrative
Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of "caused by other".The complaint investigation indicates other co-morbidities caused the complaint event.Per the death certificate, significant conditions that contributed to the death include crf, htn, copd and anemia.While a possible device relationship was indicated, the most probable root cause of the death is the underlying co-morbidities.
 
Event or Problem Description
Additional information provided by the site: the death certificate indicated that the sudden cause of this natural death was a myocardial infarction.Other significant conditions contributing to the death include crf (chronic renal failure), htn (hypertension), copd (chronic obstructive pulmonary disease) and anemia.

Brand Name
NEXSITE STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6128405
Report Number3008110587-2016-00038
Device Sequence Number10818825
Product Code MSD
UDI-Device Identifier05391525640006
UDI-Public(01)05391525640006(17)161001(10)42458
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date10/01/2016
Device Catalogue NumberNEXHD 1552401
Device Lot Number42458
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient Weight58